Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 455, NWS Tulsa, OK

August 26, 2006Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2006, 5:12 PM CDT for Muskogee County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2006, 5:12 PM CDT (22:12 UTC)
Expired
Aug 26, 2006, 5:45 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 3:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-171 m²/s²
0-3 km storm-relative helicity
-149 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 262211
SVRTSA
OKC101-262245-
/O.NEW.KTSA.SV.W.0455.060826T2212Z-060826T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 545 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR PUMPKIN CENTER...MOVING
  NORTHWEST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT GIBSON
  AND MUSKOGEE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3579 9514 3579 9513 3565 9513 3561 9537
      3581 9538 3581 9529 3582 9528 3582 9514

$$
2 follow-up statements
000 
WWUS54 KTSA 262226
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT SAT AUG 26 2006

OKC101-262245-
/O.CON.KTSA.SV.W.0455.000000T0000Z-060826T2245Z/
MUSKOGEE OK-
527 PM CDT SAT AUG 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MUSKOGEE COUNTY...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FORT GIBSON...MOVING
NORTHWEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3579 9514 3579 9513 3565 9513 3561 9537
      3581 9538 3581 9529 3582 9528 3582 9514

$$
000 
WWUS54 KTSA 262244
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT SAT AUG 26 2006

OKC101-262254-
/O.EXP.KTSA.SV.W.0455.000000T0000Z-060826T2245Z/
MUSKOGEE OK-
544 PM CDT SAT AUG 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR MUSKOGEE COUNTY EXPIRES AT 545
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 3579 9514 3579 9513 3565 9513 3561 9537
      3581 9538 3581 9529 3582 9528 3582 9514

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:56 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 26, 3:56 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT SAT AUG 26 2006

.DISCUSSION...
INTERSECTING BOUNDARIES JUST SOUTH OF TULSA
AT THIS TIME.  ONE BOUNDARY TO SOUTHWEST AR
WHILE OTHER BACK SOUTHWEST TO NORTH CENTRAL
TX.  MEANWHILE FRONT FROM NEAR KOJC TO NEAR
KCDS. ALL THIS TO MERGE OVER NORTHWEST HALF
TSA FORECAST AREA.  LATEST LOCAL GFE GRIDED
LI IN MINUS 4 TO MINUS 6 RANGE..WITH COUPLE
MORE HOURS OF ADDITIONAL HEAT.  AT LEAST AS
POTENT AS YESTERDAY...WITH A LARGER PART OF
NORTHEAST OKLAHOMA INVOLVED. SEVERE THUNDER
WATCH TO 11 PM THIS EVENING..NORTHWEST HALF
CWA.

MODELS AGREE ON COOLER SOLUTIONS SUNDAY AND
MONDAY. GFS STILL HAS CONVECTIVE FEVER WITH
10 INCHES PRECIP IN 6 HOURS WEST CENTRAL OK
ENDING 06Z. MODEL CONSENSUS...WITH LESS GFS
EMPHASIS USED FOR SUNDAY/MONDAY. HIGH POPS.
COUNTING ON PRECIP AND CLOUDS TO KEEP TEMPS
IN CHECK SUNDAY.                         GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  87  73  89 /  60  80  60  20
FSM   76  92  74  89 /  40  50  80  40
MLC   76  92  73  90 /  40  60  60  30
BVO   71  86  67  87 /  80  80  60  20
FYV   71  87  71  86 /  40  50  80  40
BYV   72  86  71  85 /  40  50  70  40
MKO   73  88  72  88 /  40  70  70  30
MIO   73  87  70  86 /  60  70  70  30
F10   74  90  72  88 /  50  70  60  30
HHW   76  94  74  88 /  30  50  60  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 26, 1:02 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT SAT AUG 26 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SAT AUG 26 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=47.
	AREA...ALONG AND WEST OF HIGHWAY 75.
	ONSET...ONGOING.

DISCUSSION...
NUMEROUS OUTFLOW BOUNDARIES REMAINED ACROSS THE AREA EARLY THIS
AFTERNOON AND WILL BE LIKELY BE THE FOCUS FOR THUNDERSTORM
INITIATION. SOME THUNDERSTORMS WILL WILL BE STRONG TO POSSIBLY
SEVERE WITH STRONG WINDS AND HAIL BEING THE MAIN THREAT.

AFTER THUNDERSTORMS DIMINISH AFTER SUNSET ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER
MIDNIGHT. THIS WILL BE PART OF AN COMPLEX THAT DEVELOPS OVER
THE TEXAS AND OKLAHOMA PANHANDLES  AS AN UPPER LEVEL SYSTEM
MOVES OUT OF THE ROCKIES. SOME OF THESE THUNDERSTORMS COULD
BE SEVERE WITH WIND AND HAIL REMAINING THE MAIN THREAT.

TEMPERATURES HAVE ALREADY WARMED INTO THE UPPER 90S
OVER PARTS OF SOUTHEAST OKLAHOMA AND WILL TOP OUT AROUND OR
ABOVE 100 DEGREES OVER A LARGE PART OF EAST CENTRAL AND
SOUTHEAST OKLAHOMA. THIS WILL CONTRIBUTE TO HEAT INDEXES OF 102 TO
110 DEGREES OVER A LARGE PART OF EASTERN OKLAHOMA AND AN INCREASED
FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY AS A SLOW
MOVING FRONTAL BOUNDARY REMAINS ACROSS THE SOUTHERN PLAINS.
EACH DAY WILL POSE A LIMITED POTENTIAL FOR SEVERE WEATHER AS
WINDS ALOFT BECOME MORE FAVORABLE FOR ORGANIZED STORMS.

THE COLD FRONT IS EXPECTED TO PUSH SOUTH OF THE AREA BY MID
WEEK BRINGING DRIER WEATHER AND COOLER TEMPERATURES  LATE
THIS WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 26, 4:05 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SAT AUG 26 2006

OKZ070-072-262145-
MUSKOGEE OK-SEQUOYAH OK-
405 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND SEQUOYAH

AT 405 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF WEBBERS FALLS...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...GORE AND WEBBERS FALLS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 26, 4:22 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT SAT AUG 26 2006

OKZ068-069-072-262200-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
422 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     ADAIR

AT 422 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF MARBLE CITY...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...MARBLE CITY AND COOKSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 26, 4:56 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SAT AUG 26 2006

OKZ070-262245-
MUSKOGEE OK-
456 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 456 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OUTFLOW
WINDS ALONG A LINE EXTENDING FROM BRAGGS TO 5 MILES NORTH OF PUMPKIN
CENTER...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS WIND INCLUDE...PUMPKIN CENTER...MUSKOGEE...
SUMMIT...BRAGGS AND FORT GIBSON.

WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH AS THE OUTFLOW
BOUNDARY MOVES THROUGH.
Special weather statement, Aug 26, 5:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT SAT AUG 26 2006

OKZ059-262245-
PAWNEE OK-
502 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     PAWNEE

AT 502 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF RALSTON TO 10 MILES
NORTHWEST OF PAWNEE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...PAWNEE...JENNINGS...TERLTON...
HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:05 PM CDTSevere Thunderstorm WarningTSAOsage41 min
Aug 25, 7:10 PM CDTSevere Thunderstorm WarningTSAWashington65 min
Aug 25, 7:53 PM CDTSevere Thunderstorm WarningTSANowata67 min
Aug 26, 4:10 PM CDTSevere Thunderstorm WarningTSAOsage65 min
Aug 26, 4:49 PM CDTSevere Thunderstorm WarningTSACherokee56 min
Aug 26, 5:15 PM CDTSevere Thunderstorm WarningTSAOsage60 min
Aug 26, 5:26 PM CDTSevere Thunderstorm WarningTSAWagoner49 min
Aug 26, 6:14 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee61 min
Aug 26, 6:18 PM CDTSevere Thunderstorm WarningTSANowata, Washington57 min
Aug 26, 6:38 PM CDTSevere Thunderstorm WarningTSATulsa67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.